Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Apr 25, 2006, 9:09 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 9:09 PM CDT (02:09 UTC)
- Expired
- Apr 25, 2006, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2996 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 260209 TORBRO TXC047-247-260245- /O.NEW.KBRO.TO.W.0005.060426T0209Z-060426T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 909 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 945 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL JIM HOGG COUNTY...OR ABOUT 22 MILES SOUTHEAST OF HEBBRONVILLE...MOVING SOUTH AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL EASTERN JIM HOGG COUNTY AT 920 PM CDT RURAL SOUTHEASTERN JIM HOGG COUNTY AT 930 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR DEEP SOUTH TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2717 9840 2708 9867 2680 9862 2681 9818 $$ 64
1 follow-up statement
000 WWUS54 KBRO 260233 RRA SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 932 PM CDT TUE APR 25 2006 TXC047-247-260245- /O.CON.KBRO.TO.W.0005.000000T0000Z-060426T0245Z/ JIM HOGG TX-BROOKS TX- 932 PM CDT TUE APR 25 2006 ...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR SOUTHWESTERN BROOKS AND SOUTHEASTERN JIM HOGG COUNTIES... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER WEST CENTRAL BROOKS COUNTY...OR ABOUT 25 MILES SOUTHWEST OF FALFURRIAS...MOVING SOUTHEAST AT 15 MPH. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2717 9840 2708 9867 2680 9862 2681 9818 $$ STRAUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 8:56 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 25, 8:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 856 PM CDT TUE APR 25 2006 .UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM. CURRENT ZFP WORDING LOOKS OK AT THE MOMENT. && .BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252 UNTIL 04Z WEDNESDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...52 MESO...VEGA
Hazardous weather outlook, Apr 25, 7:35 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 PM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 735 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE PROBLEMS FOR SMALL CRAFTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. PHILO
In the hours before
Special weather statement, Apr 25, 5:38 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT TUE APR 25 2006 TXZ248>257-260045- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 538 PM CDT TUE APR 25 2006 ...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS. PHILO PHILO
Local storm report, Apr 25, 6:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 16 N SAN YGNACIO 27.26N 99.45W
04/25/2006 E0.50 INCH ZAPATA TX TRAINED SPOTTER
&&
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:25 PM CDT | Tornado Warning | BRO | Brooks | 31 min |
| Apr 25, 7:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 36 min |
| Apr 25, 7:32 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| Apr 25, 8:03 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 57 min |
| Apr 25, 8:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 54 min |
| Apr 25, 8:58 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 25, 9:13 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 47 min |
| Apr 25, 9:36 PM CDT | Flash Flood Warning | BRO | Starr | 84 min |
| Apr 25, 10:05 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 25 min |
| Apr 25, 10:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Apr 25, 10:33 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 42 min |
| Apr 25, 11:45 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 90 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.